Skip to Content

What could happen if I stop taking anti depressant?

Responses (3)

floridagirl56 22 Sep 2017

It depends on the type of anti-dep you take. If it is a ssri like prozac or a snri like effexor you cannot stop abruptly. You must wean off. The older drugs in the tricyclic category, elavil for example, that cause extreme drowsiness and weight gain should not be stopped abruptly either. Your best path is to tell your doc what you want to do and follow their time table for cessation of any antidepressants. I hope this helps.

Stephen Treloar 22 Sep 2017

At worst you will return to the exact depressive state that led you to seek help in the first place. Antidepressants are not cures, they are therapies that need to be continued.

Amybtran 25 Feb 2018

Hi Neonak,
If it is SSRI then I would highly recommend weaning off slowly due to the 'withdrawal symptoms'.
I take Lovan 10mg which is the minimum but if I forget and skip one day, I already feel like a mess. My hands and jaw start to clench, I get this irritating headache and sometimes feel nauseous, and it also leaves me feeling moody in general - this is just the result of skipping meds for one day!! BUT your body may respond better than mine. Regardless it is better to be safe than sorry so I would suggest skipping one day and seeing how you feel the following few days. If unsure, please also do speak to your Doctor or Psychologist/Psychiatrist for advice.
All the best x

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions